Jump to content

mudslides cold turkey - venlafaxine


mudslides

Recommended Posts

I've been on various SSRIs for 10 years. Then tend to help for a while... then they don't. The doctor prescribed me venlafaxine some months ago, but I noticed it was having a dramatic impact on my vision - it was greatly altered for the worse. So last week, the doctor told me to quit taking them. (I was on 75mg). Since then, I have been going through hell. Crying fits, endless nausea, crawling sensations on my legs,  upset stomach, vomiting, vivid nightmares, hot and cold shakes, the symptoms are endless. I'm trying to persevere but my god its hard right now. every day I hope it will improve and it hasn't. Ive phoned mental health teams... the gp... went to a chemist and ended up crying in the middle of the shop because he just ignored me in a very rude and obnoxious manner (we have since complained). Just.. urgh... I want this horrible time to be over.

Link to comment
  • Moderator Emeritus

Hello Mudslides, I am horrified that your doctor told you to stop the venlafaxine cold turkey, it is 

one of the worst drugs to quit C/T! Unfortunately the only treatment for withdrawal is more of the drug.

It would be better to start taking it again and then taper slowly, that is if you can cope with the visual 

problems.  Some people successfully cross taper to Prozac, gradually reducing the vanlafaxine while 

increasing the prozac, then tapering off the prozac. Maybe that would be an option for you? 

 

You have been taking them for 10 years and they obviously are of no benefit to you now but stopping them

suddenly causes more problems. 

 

Doctors rarely know the devastation that withdrawal from these drugs causes people, and the pharmacist 

was equally useless!! 

 

It would help if you could list the meds you have taken and when they started/stopped. Plus doses if you 

can remember.,  You can list them in your signature line, here is how to do that.

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Hi,

I have no idea what meds I have taken and when... I think I'd have to get a gp printout to know, which might not be a terrible idea. I'm going to pester the gp tomorrow. One things for sure there is no way I can cope with these side effects for much longer!

Link to comment
  • Administrator

Welcome, mudslides.

 

What exactly is the effect on your vision?

 

If I were you, I'd reinstate a half-dose immediately, to forestall severe withdrawal syndrome. What kind of venlafaxine were you taking?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

My vision was blurred and shortened.. to a scary degree. I was taking prolonged release tablets.

 

Phoned the gp today who told me it couldn't possibly be the venlafaxine causing these effects a week after stopping them. He didn't give me any better ideas. Then we got into who prescribed me them in the first place etc. Finally he prescribed a low dose of sertraline again.

 

I am quite angry because I know for a fact it is all caused by the venlafaxine. I have no proof, except the fact that Im going through this and know my own body.

Link to comment
  • Administrator

How is your vision now?

 

He prescribed sertraline? Why?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Its not great but my "floaters" have returned on both eyes which vanished on meds - I think because my vision was so blurred at the time. I have no idea...

Link to comment
  • Administrator

Hi mudslides

 

You GP is wrong about venlafaxine.  It is causing the awful withdrawal symptoms.  Do you have any left?  Can you try re-instating half a dose as Alto recommended?

 

Unfortunately, it sounds like your GP thinks that switching one drug for another is a solution.  We often find that just confuses the nervous system.

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & .625 mg Xanax

200 mg Gabapentin 2/27/21 - 194.5 mg, 5/28/21 - 183 mg, 8/2/21 - 170 mg, 11/28/21 - 150 mg, 4/19/22 - 122 mg; 8//7/22 - 100 mg
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg; at some point 0.625 mg
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor


I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to comment
  • Administrator

Did you start taking the sertraline?

 

If not, do you have any venlafaxine left? What kind was it? Did you have tablets or capsules with little beads inside?

 

Just a few beads of venlafaxine XR might help withdrawal symptoms and not aggravate your eye problems. To titrate, see http://survivingantidepressants.org/index.php?/topic/272-tips-for-tapering-off-effexor-and-effexor-xr-venlafaxine/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

haven't started the sertraline yet, quite frankly don't trust them at all now. I did have the tablets but due to a mixup, I actually got another lot of venlafaxine yesterday with the beads inside.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy